Get ready for a warning label on the “miracle weight loss drug”, Alli.
The U.S. Food & Drug Administration (FDA) has approved a revised label for “miracle weight loss drug” Xenical and it’s over-the-counter cousin, Alli.
Severe liver injury has been reported with the use of both these drugs, and the new FDA label will include revised safety information that reflects that fact.
Patients should stop using these drugs and contact their doctor if they develop signs of liver injury which include:
- Yellow skin or eyes (jaundice)
- Dark urine
- Light-colored stools
- Loss of appetite
I get no joy out of saying “I told you so”, but the latest news about these weight-loss drugs doesn’t really surprise me. History is littered with drugs that turned out to have unexpected side effects, many of them deadly. We often don’t find out about these effects till the drug has been out in the market for several years.
Granted only about a dozen cases of liver damage have shown up- but can you imagine the clamor that would occur if even that many cases of liver damage showed up after taking a vitamin?
The irony- if you can call it that- is that Alli doesn’t even work that well to begin with. I wrote extensively about Alli on this blog about a year ago. And I pointed out that the weight loss achieved with both Xenical and Alli was.. well, pretty underwhelming, despite huge marketing campaigns to convince consumers otherwise.
Bottom line: there really is no magic bullet; those that promise a “magic bullet” often wind up shooting you in the foot.
Does that mean you should give up on weight loss? Of course not.
But maybe it makes more sense to first try something that has no side effects–unless you count as a “side effect” the ability to understand yourself better, change your relationship with food, and turbo-charge your personal power!
Don’t forget: The Summer Diet Boot Camp Challenge begins July 5! Start getting ready now!
“The dilemma about always trying to maintain the health of the entire body is that it is so difficult to do so with out destroying the health of the head.” ~G.K. Chesterton~